Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 192, NWS Paducah, KY

July 14, 2016Daviess County, McLean County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Jul 14, 2016, 9:03 AM CDT for Daviess County, McLean County, Kentucky. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2016, 9:03 AM CDT (14:03 UTC)
Expired
Jul 14, 2016, 9:45 AM CDT
In force
42 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Daviess County, KY, McLean County, KY

The radar

The Evansville,IN radar (KVWX), 92 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 9:05 AM CDTTSTM WND GST 60Beech Grove, KY
Jul 14, 9:20 AM CDTTSTM WND GST 50Panther, KYPUBLIC REPORT RELAYED BY MEDIA PARTNER.
Jul 14, 9:34 AM CDTTSTM WND DMG4 Sw Moseleyville, KYTREE DOWN ACROSS ROAD AT LONESOME PINE IN SIGHT OF HIGHWAY 815. APPROXIMATELY 600 CUSTOMERS WITHOUT POWER IN AREA AT HEIGHT OF STORM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 2.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1468 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1059 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

511 
WUUS53 KPAH 141403
SVRPAH
KYC059-149-141445-
/O.NEW.KPAH.SV.W.0192.160714T1403Z-160714T1445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
903 AM CDT THU JUL 14 2016

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MCLEAN COUNTY IN NORTHWESTERN KENTUCKY...
  SOUTHERN DAVIESS COUNTY IN NORTHWESTERN KENTUCKY...

* UNTIL 945 AM CDT

* AT 902 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR STANLEY TO NEAR ST. JOSEPH TO BEECH GROVE...
  MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  OWENSBORO...CALHOUN...LIVERMORE...BEECH GROVE...ST. JOSEPH...
  MASONVILLE AND MOSELEYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PADUCAH.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3763 8694 3763 8695 3755 8705 3747 8711
      3748 8713 3746 8711 3745 8711 3756 8737
      3759 8740 3760 8746 3777 8728 3772 8688
TIME...MOT...LOC 1402Z 282DEG 27KT 3775 8724 3766 8730 3759 8739 

HAIL...0.88IN
WIND...60MPH
 
$$

SMITH
2 follow-up statements
681 
WWUS53 KPAH 141423
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
923 AM CDT THU JUL 14 2016

KYC059-149-141445-
/O.CON.KPAH.SV.W.0192.000000T0000Z-160714T1445Z/
MCLEAN KY-DAVIESS KY-
923 AM CDT THU JUL 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR NORTHEASTERN MCLEAN AND SOUTHEASTERN DAVIESS COUNTIES...

AT 922 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR OWENSBORO TO 6 MILES SOUTHWEST OF MASONVILLE TO
NEAR CALHOUN...MOVING EAST AT 30 MPH.

A KENTUCKY MESONET WEATHER STATION ON THE SOUTHERN END OF THE STORM
PRODUCED 35 MPH WIND GUST AT 915 AM CDT.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OWENSBORO...CALHOUN...LIVERMORE...MASONVILLE AND MOSELEYVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PADUCAH.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3763 8694 3763 8695 3755 8705 3747 8711
      3748 8713 3746 8711 3745 8711 3753 8731
      3763 8727 3772 8721 3772 8688
TIME...MOT...LOC 1422Z 269DEG 27KT 3773 8710 3763 8714 3757 8718 

HAIL...0.88IN
WIND...60MPH
 
$$

SMITH
203 
WWUS53 KPAH 141442
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
942 AM CDT THU JUL 14 2016

KYC059-149-141445-
/O.CON.KPAH.SV.W.0192.000000T0000Z-160714T1445Z/
MCLEAN KY-DAVIESS KY-
942 AM CDT THU JUL 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR EAST CENTRAL MCLEAN AND SOUTHEASTERN DAVIESS COUNTIES...

AT 939 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR KNOTTSVILLE TO NEAR MASONVILLE TO 8 MILES
NORTHEAST OF LIVERMORE...MOVING EAST AT 30 MPH.

AT 934 AM CDT...DAVIESS COUNTY EMERGENCY MANAGER REPORTED A TREE
DOWN OVER THE LONESOME PINE ROAD NEAR HIGHWAY 815. POWER OUTAGES
BEING REPORTED IN AREA. 

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LIVERMORE AND MASONVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PADUCAH.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3763 8694 3763 8695 3755 8705 3747 8711
      3748 8713 3746 8711 3745 8711 3750 8719
      3759 8718 3766 8709 3768 8695
TIME...MOT...LOC 1439Z 269DEG 27KT 3773 8694 3763 8698 3757 8702 

HAIL...0.88IN
WIND...60MPH
 
$$

SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 6:34 AM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jul 14, 6:34 AM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
634 AM CDT THU JUL 14 2016

.UPDATE...
Issued at 620 AM CDT Thu Jul 14 2016

Aviation discussion updated for 12Z TAF issuance

&&

.SHORT TERM...(Today through Saturday night)
Issued at 322 AM CDT Thu Jul 14 2016

The air mass across the region will remain unstable across the
region today as a cold front approaches from the northwest.
Scattered showers and thunderstorms are expected region wide
today, then as the front starts moving across the region tonight,
chances will taper off across the northern half of the PAH
forecast area during the evening hours. Models show the front
settling across southern portions of our region, which will keep
the focus for better chances of showers and storms across our
southern counties on Friday as impulses ride along the front. Loss
of heating should bring an end to thunderstorm activity across most
of the area Friday night, but slight to low chances will continue
across southeast Missouri and west Kentucky. By Saturday, the
front will sink far enough south to limit any shower and storm
chances to a small portion of southeast Missouri and southwest
Kentucky. Kept the region dry Saturday night.

Conditions will remain hot and humid today, but conditions will
begin to improve as the front sinks into the region tonight.
Temperatures will be a little cooler, but dew points will be a
little slower to drop off. After heat indices today around 100
degrees across the southern half of the area, we should only see
heat indices in the upper 80s to around 90 degrees for Friday and
Saturday.

.LONG TERM...(Sunday through Wednesday)
Issued at 322 AM CDT Thu Jul 14 2016

Average confidence during this period. Both the Euro and GFS are in
good agreement in the overall synoptic pattern, but some of the
details will need to be fine tuned as the models come into better
agreement.

For Sunday and Sunday night, kept the forecast dry as moisture and
forcing are limited and zonal flow begins to break down. The latest
operational model runs are trending drier and keep the approaching
boundary to our north and west until Monday.

The best chances for rain during the extended period look to be
Monday night and Tuesday as a weak boundary drifts southward across
the Quad State area. While moisture availability aloft is a bit of a
concern, brought slight chance to chance PoPs along and north of the
Ohio River Monday night, transitioning to along and south of the
Ohio during Tuesday. While uncertainty still exists in the details,
the latest ensemble runs hint at some increased moisture
availability during this period, which increases confidence a bit.

At this time, the main concern for next week's forecast looks to be
heat. A H500 ridge builds over the Great Plains early next week, and
depending on which model you believe, could bring increasingly
steamy conditions from Monday into the following weekend. Highs for
early next week look to be in the low to mid 90s, with heat indices
climbing to at or above 100 degrees every afternoon along and west
of the Mississippi River valley.

&&

.AVIATION...
Issued at 620 AM CDT Thu Jul 14 2016

VFR conditions will prevail at all sites through the period.
VCTS possible at all sites this afternoon. Looking at early
morning radar data, VCTS also expected at KEVV and KOWB over the
next few hours. Southerly winds AOB 10 kts and becoming light and
variable again Thu night.

&&

.PAH Watches/Warnings/Advisories...
IL...None.
MO...None.
IN...None.
KY...None.
&&

AVIATION UPDATE...BP2
SHORT TERM...RST
LONG TERM...BP2
Hazardous weather outlook, Jul 14, 5:27 AM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
527 AM CDT THU JUL 14 2016

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-151030-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
527 AM CDT THU JUL 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS IN PORTIONS OF
SOUTHEAST MISSOURI AND A MARGINAL RISK ACROSS THE REMAINDER OF
THE QUAD STATE AREA. DAMAGING WINDS AND HAIL ARE THE PRIMARY
THREATS. HEAVY RAIN COULD CAUSE LOCALIZED FLOODING ISSUES AS WELL. IN
ADDITION...HEAT INDICES WILL PEAK NEAR 100 DEGREES OVER PARTS OF
THE AREA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE IN ALL OR PART OF THE REGION ALMOST
DAILY. AT THIS TIME...THE PROBABILITY OF WIDESPREAD SEVERE
WEATHER IS QUITE LOW. LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE
THE PRIMARY HAZARDS.

AFTERNOON HEAT INDICES AROUND 100 DEGREES ARE EXPECTED IN MANY
LOCATIONS SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 14, 8:50 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
850 AM CDT THU JUL 14 2016

KYZ018>020-141430-
HENDERSON KY-DAVIESS KY-MCLEAN KY-
850 AM CDT THU JUL 14 2016

...SPECIAL WEATHER STATEMENT...

AT 849 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ST. JOSEPH...OR 13 MILES SOUTHEAST OF HENDERSON...MOVING EAST AT 25
MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OWENSBORO...CALHOUN...ST. JOSEPH...BEECH GROVE...HEBBARDSVILLE AND
MOSELEYVILLE.

LAT...LON 3747 8721 3756 8737 3758 8738 3759 8740
      3759 8743 3763 8750 3765 8750 3765 8754
      3778 8740 3773 8708
TIME...MOT...LOC 1349Z 288DEG 22KT 3770 8742

SMITH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:50 AM CDTSpecial Weather StatementPAHMcLean40 min
Jul 14, 10:05 AM CDTSpecial Weather StatementPAHMuhlenberg40 min
Jul 14, 11:19 AM CDTSpecial Weather StatementPAHCalloway11 min
Jul 14, 11:56 AM CDTSpecial Weather StatementPAHTrigg34 min
Jul 14, 3:22 PM CDTSpecial Weather StatementPAHMcLean38 min
Jul 14, 3:54 PM CDTSpecial Weather StatementPAHMcLean36 min
Jul 14, 5:51 PM CDTAreal Flood AdvisoryPAHMcCracken54 min
Jul 14, 5:56 PM CDTAreal Flood AdvisoryPAHChristian, Muhlenberg, Todd2 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.